Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Mar 19, 2020, 3:52 AM CDT. It took effect at Mar 20, 2020, 6:00 AM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2020, 3:52 AM CDT (08:52 UTC)
- In effect from
- Mar 20, 2020, 6:00 AM CDT
- Expired
- Mar 20, 2020, 7:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
618 WHUS73 KGRB 190852 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 352 AM CDT Thu Mar 19 2020 LMZ541>543-191700- /O.EXT.KGRB.SC.Y.0029.200320T0000Z-200320T1100Z/ /O.UPG.KGRB.GL.A.0005.200320T1200Z-200321T0000Z/ /O.NEW.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 352 AM CDT Thu Mar 19 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CDT FRIDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM CDT FRIDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 knots with gusts up to 40 knots and waves 3 to 6 feet expected. For the Small Craft Advisory, northwest winds 10 to 20 knots increasing to 15 to 25 knots with gusts up to 30 knots after midnight and waves 3 to 5 feet expected. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...For the Gale Warning, from 6 AM to 7 PM CDT Friday. For the Small Craft Advisory, from 7 PM this evening to 6 AM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-191700- /O.UPG.KGRB.GL.A.0005.200320T1200Z-200321T0000Z/ /O.NEW.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 352 AM CDT Thu Mar 19 2020 ...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM CDT FRIDAY... * WHAT...Northwest winds 20 to 30 knots with gale gusts up to 35 knots expected. Waves 3 to 6 feet expected. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI and Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...From 6 AM to 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
7 follow-up statements
578 WHUS73 KGRB 191453 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 953 AM CDT Thu Mar 19 2020 LMZ541>543-192300- /O.CON.KGRB.SC.Y.0029.200320T0000Z-200320T1100Z/ /O.CON.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 953 AM CDT Thu Mar 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM CDT FRIDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 knots with gusts up to 40 knots and waves 3 to 6 feet expected. For the Small Craft Advisory, northwest winds 10 to 20 knots increasing to 15 to 25 knots with gusts up to 30 knots after midnight and waves 3 to 5 feet expected. * WHERE...Rock Island Passage to Sheboygan WI. * WHEN...For the Gale Warning, from 6 AM to 7 PM CDT Friday. For the Small Craft Advisory, from 7 PM this evening to 6 AM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-192300- /O.CON.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 953 AM CDT Thu Mar 19 2020 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM CDT FRIDAY... * WHAT...Northwest winds 20 to 30 knots with gale gusts up to 35 knots expected. Waves 3 to 6 feet expected. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI and Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...From 6 AM to 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AK
278 WHUS73 KGRB 192030 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 330 PM CDT Thu Mar 19 2020 LMZ541>543-200430- /O.CON.KGRB.SC.Y.0029.200320T0000Z-200320T1100Z/ /O.CON.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 330 PM CDT Thu Mar 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM CDT FRIDAY... * WHAT...For the Gale Warning, north to northwest winds to 30 knots with gusts up to 40 knots and waves 4 to 7 feet expected. For the Small Craft Advisory, north winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 4 feet expected. * WHERE...Rock Island Passage to Sheboygan, WI. * WHEN...For the Gale Warning, from 6 AM to 7 PM CDT Friday. For the Small Craft Advisory, from 7 PM this evening to 6 AM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-200430- /O.CON.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 330 PM CDT Thu Mar 19 2020 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM CDT FRIDAY... * WHAT...North to northwest winds 25 to 30 knots with gusts up to 40 knots and waves 4 to 7 feet expected. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI and Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...From 6 AM to 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Hykin
679 WHUS73 KGRB 200228 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 928 PM CDT Thu Mar 19 2020 LMZ541>543-201030- /O.CON.KGRB.SC.Y.0029.000000T0000Z-200320T1100Z/ /O.CON.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 928 PM CDT Thu Mar 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM CDT FRIDAY... * WHAT...For the Gale Warning, north to northwest winds to 30 knots with gusts up to 40 knots and waves 4 to 7 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 4 feet expected. * WHERE...Rock Island Passage to Sheboygan, WI. * WHEN...For the Gale Warning, from 6 AM to 7 PM CDT Friday. For the Small Craft Advisory, until 6 AM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-201030- /O.CON.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 928 PM CDT Thu Mar 19 2020 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM CDT FRIDAY... * WHAT...North to northwest winds 25 to 30 knots with gusts up to 40 knots and waves 4 to 7 feet expected. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI and Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...From 6 AM to 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Hykin
460 WHUS73 KGRB 200930 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 430 AM CDT Fri Mar 20 2020 LMZ541>543-201730- /O.CON.KGRB.SC.Y.0029.000000T0000Z-200320T1100Z/ /O.CON.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 430 AM CDT Fri Mar 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and waves 3 to 6 ft expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...For the Gale Warning, until 7 PM CDT this evening. For the Small Craft Advisory, until 6 AM CDT early this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-201730- /O.CON.KGRB.GL.W.0007.200320T1100Z-200321T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 430 AM CDT Fri Mar 20 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt expected. Waves building to 2 to 4 feet in ice free areas. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI and Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
992 WHUS73 KGRB 201540 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1040 AM CDT Fri Mar 20 2020 LMZ521-522-541>543-202345- /O.CON.KGRB.GL.W.0007.000000T0000Z-200321T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1040 AM CDT Fri Mar 20 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and waves 4 to 7 feet ft, diminishing to 3 to 5 on the lake and bay this evening. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI, Green Bay south of line from Oconto WI to Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
147 WHUS73 KGRB 202023 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 323 PM CDT Fri Mar 20 2020 LMZ521-522-541>543-210000- /O.CON.KGRB.GL.W.0007.000000T0000Z-200321T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 323 PM CDT Fri Mar 20 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gale force gusts up to 35 kt and waves 3 to 5 ft on the lake, waves 2 to 4 ft on the bay. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI, Green Bay south of line from Oconto WI to Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
493 WHUS73 KGRB 210005 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 705 PM CDT Fri Mar 20 2020 LMZ541>543-210600- /O.EXP.KGRB.GL.W.0007.000000T0000Z-200321T0000Z/ /O.NEW.KGRB.SC.Y.0030.200321T0005Z-200321T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 705 PM CDT Fri Mar 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY... ...GALE WARNING HAS EXPIRED... * WHAT...North winds may gusts to 25 to 30 knots. Waves 3 to 5 ft. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-522-210115- /O.EXP.KGRB.GL.W.0007.000000T0000Z-200321T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 705 PM CDT Fri Mar 20 2020 ...GALE WARNING HAS EXPIRED... Winds have subsided below gale force. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Mar 19, 3:41 AM CDT, 11 minutes earlier.
Area forecast discussion, Mar 19, 3:41 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 341 AM CDT Thu Mar 19 2020 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Friday Issued at 340 AM CDT Thu Mar 19 2020 The main issues in the short-term portion of the forecast will be the potential for a light wintry mix early this morning and then heavier rain and potential for flooding today into this evening. Gusty winds tonight into Friday may lead to ice shoves on the Bay of Green Bay and on the south half of Lake Winnebago. Today: A low pressure system is expected to shift from the central Plains this morning, northeastward to south-central/eastern Iowa by this afternoon. Ahead of the low, WAA and moisture advection is expected to increase and lift northward ahead of the low. The 850mb warm front is expect to lift northward into or just south of the area between 18Z/19 and 00Z/20. At the same time a cold front will approach from the northwest. In addition, much of northeast Wisconsin will be in the favored right-entrance region of a northern jet and the left-exit region of a southern stream jet. The combination of forcing along/ahead of the approaching warm front and cold front , isentropic upglide from WAA and broad forcing under the coupled jet structure, will lead to widespread moderate to possibly heavy rain across the area. Models are generally painting out between 0.50 and 0.75 inches of rain across much of the area between 18Z/19 and 00Z/20. This is largely due to precipitable water values in the 0.50 to 1.00 inch range, which is rough 200-300 percent of normal for this time of year! The heavy rainfall potential along with additional snowmelt across north-central will likely lead to aggravated flooding conditions along area rivers. Mid-level lapse rates are forecast to fall into the 6 to 7 C/km late in the afternoon over east- central, which would be enough to increase thunder chances across the area. The colder temperatures aloft are expected to arrive closer to 00Z or after with the approaching deeper trough. Shear in the convective layer is expected to be around 25kt to 35kt, which may lead to the potential for some small hail. In fact, SPC has put portions of east-central WI in a marginal risk for late this afternoon into this evening. A fairly significant inversion below 900mb would likely limit any wind threat. In addition, the temperature inversion and proximity to approaching warm front will likely lead to fog development across the area. Tonight: The aforementioned low will shift from Iowa to northern Lower Michigan by late tonight. Moderate to heavy rain will continue ahead of the approaching low although there may be a brief break early in the evening as a dry slot pushes through the area. The heavy rain will pick back up ahead of the approaching cold front and shortwave, which will likely lead to another quarter to half inch of rain across the area. Lapse rates are expected to be in the 6 to 7 C/km range ahead as the shortwave passes through the area, mainly east-central WI through late evening. Again, a few storms could be strong (with elevated instability) across that area and produce small hail and heavy rainfall. Otherwise, the low will depart east of the area late in the evening into the overnight hours. This will allow cold air advection to increase from the northwest. Rain will transition to snow first across north- central/central WI in the evening and then across the rest of the area overnight. The transition across the eastern portion of WI will occur as the precipitation is diminishing, which will lead to only minor snow accumulations. Across the north-central, the colder air is expected to move in a bit quicker, as the steadier precipitation lingers. This may lead to a quick 2 to 4 inches of snow before the precipitation ends late tonight. There are some indications that an FGEN band may setup late in the evening into the overnight hours, helping to focus the snow a bit longer. Exactly where that occurs will result in a narrow band of heavier snow. Meso models paint this band out from around Menominee MI southwest to around Wausau. If that band sets up, there could be another localized area of 1 to 3 inches. Winds will also become quite gusty tonight with CAA into the area. Northwest winds may gust into the 25 to 35 mph range. Overnight lows are expected to be in the teens central/north- central to upper 20s east- central and far northeast. Friday: Another fairly strong shortwave trough is expected to pass through northeast WI through the day Friday. Overall moisture looks to be much more limited with this feature; however, it looks like there could be some instability snow showers that pass through the area under and ahead of this trough axis. Woulnd't be out of the question to get a quick dusting under any of these snow showers. Otherwise, expected breezy and colder conditions across much of the area with highs in the 20s and 30s. Northwest winds will gust in the 20 to 30 mph range. .LONG TERM...Friday Night Through Wednesday Issued at 340 AM CDT Thu Mar 19 2020 Several upper level disturbances will move across the region as the 500mb flow will be fairly zonal during the period. Below normal temperatures are expected this weekend, then temperatures will return to or above normal next week. High pressure will be centered across northern Wisconsin Saturday morning. The combination of clear skies, light winds and fresh snow cover will allow temperatures to fall into the single digits to around 10 above zero across the north. With little snow cover expected across the Fox Valley east to the lakeshore, lows will only fall into the teens. The high will slide east of the area on Saturday. Will need to watch the lakeshore region Saturday afternoon as winds turn northeast off Lake Michigan. A few of the models hinted there maybe some flurries. Will hold off for now on adding flurries to this period. It will be cool with highs in the lower to middle 30s at most places. Another cold night is in store Saturday night with lows around 10 above north to the lower 20s across the Fox Valley and lakeshore region. High temperatures on Sunday will be around five degrees warmer with readings in the middle 30s to lower 40s. The models are depicting some return flow precipitation breaking out across Minnesota Sunday afternoon and evening. The precipitation will head towards north-central Wisconsin late Sunday night. The precipitation will encounter a lot of dry air, so thinking most of the precipitation will dissipate before reaching our area. Later shifts may need to add a small chance of light snow across portions of the north. The next chance of rain or snow will be on Tuesday into Tuesday night per the ECMWF. Low confidence in the precipitation chances on Wednesday as models diverge on the timing of the arrival of the next round of precipitation. Temperatures at or above normal are expected next week. && .AVIATION...for 06Z TAF Issuance Issued at 1052 PM CDT Wed Mar 18 2020 Variable ceilings will continue through the early morning hours. They should be mostly MVFR, but there will be brief periods of VFR or IFR conditions. The lowest conditions should be at ISW/STE/MFI/CWA/AUW/Y50/AIG. Ceilings will drop into the IFR range in central and northcentral Wisconsin late tonight and remain there Thursday. Ceilings in eastern Wisconsin will mostly be VFR or MVFR overnight and fall to IFR Thursday morning. The whole area will have IFR conditions Thursday afternoon and evening along with periods of rain. Ceilings and visibilities could fall below airport minimums for awhile late Thursday afternoon through early evening. The rain will change to snow from north to south Thursday night. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......Eckberg AVIATION.......RDM
Hazardous weather outlook, Mar 18, 2:55 PM CDT, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 255 PM CDT Wed Mar 18 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 255 PM CDT Wed Mar 18 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Minor flooding will continue along portions of the Wolf River near Shiocton and New London. Some light freezing rain or freezing drizzle is possible over portions of north-central and far northeast Wisconsin late tonight into early Thursday morning. Accumulations will be light, but slippery stretches will be possible on secondary roads, bridges and overpasses. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A spring storm is expected to bring rain, fog, and a chance of thunderstorms to the region Thursday into Thursday night. A few stronger thunderstorms could produce hail, heavy downpours, and gusty winds across mainly the Fox Valley and lakeshore areas late Thursday afternoon and evening. The rain may be heavy at times, with precipitation amounts over an inch expected across much of the area. The rain is expected to transition to a wintry mix and then to snow from northwest to southeast Thursday night. The snow will taper off by Friday morning. The combination of rain, wintry mix, snow, and temperatures falling below freezing, will cause roads to become snow or ice covered across much of the region Thursday night into Friday morning. Snowfall totals of 1 to 3 inches are expected northwest of a Marshfield to Iron Mountain line, with locally higher amounts possible in northern Vilas County. Snowfall totals less than an inch are expected farther southeast. North to northwest winds may gust as high as 40 mph later Thursday night into Friday morning. The strong winds could cause ice shoves on the western shore of Door County, and possibly on the southeast shore of Lake Winnebago. Some coastal flooding could also occur on the west shore of Door County. The rain and melting snow this weekend will also result in rising river levels from Thursday night through early next week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward any reports of flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-192000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 255 PM CDT Wed Mar 18 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms may also pose a hazard to mariners late Thursday afternoon and evening. North to northwest winds may gust to near gale force late Thursday night into Friday morning. Patchy dense fog may develop Thursday afternoon and evening. Kieckbusch/KLJ
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:19 PM CDT | Winter Weather Advisory | GRB | Vilas | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.